Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 17, 2021, 8:53 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2021, 8:53 PM EST (01:53 UTC)
- Expired
- Jan 19, 2021, 12:00 PM EST
- In force
- 39 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
425 WHUS71 KCAR 180153 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 853 PM EST Sun Jan 17 2021 ANZ052-181000- /O.CAN.KCAR.GL.W.0003.000000T0000Z-210118T1000Z/ /O.NEW.KCAR.SC.Y.0004.210118T0153Z-210119T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 853 PM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-181000- /O.CAN.KCAR.GL.W.0003.000000T0000Z-210118T1600Z/ /O.NEW.KCAR.SC.Y.0004.210118T0153Z-210119T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 853 PM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
117 WHUS71 KCAR 180851 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 351 AM EST Mon Jan 18 2021 ANZ052-181000- /O.CAN.KCAR.SC.Y.0004.000000T0000Z-210119T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 351 AM EST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen below Small Craft Advisory criteria. A few gusts to 25 kt will remain possible through this afternoon, mainly between the outer islands. $$ ANZ050-051-181800- /O.EXT.KCAR.SC.Y.0004.000000T0000Z-210119T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 351 AM EST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
452 WHUS71 KCAR 181619 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1119 AM EST Mon Jan 18 2021 ANZ050-051-190200- /O.CON.KCAR.SC.Y.0004.000000T0000Z-210119T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1119 AM EST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 10 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
778 WHUS71 KCAR 181946 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 246 PM EST Mon Jan 18 2021 ANZ050-051-191000- /O.EXT.KCAR.SC.Y.0004.000000T0000Z-210119T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 246 PM EST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 8 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
223 WHUS71 KCAR 190846 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 346 AM EST Tue Jan 19 2021 ANZ050-051-191700- /O.CON.KCAR.SC.Y.0004.000000T0000Z-210119T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 346 AM EST Tue Jan 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
933 WHUS71 KCAR 191652 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1152 AM EST Tue Jan 19 2021 ANZ050-051-191800- /O.EXP.KCAR.SC.Y.0004.000000T0000Z-210119T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1152 AM EST Tue Jan 19 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds and seas have fallen below small craft advisory levels. $$ Sinko
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 7:21 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 17, 7:21 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
721 PM EST Sun Jan 17 2021
.SYNOPSIS...
Low pressure will continue north through eastern Canada overnight
into Monday. High pressure will build south of the area late
Tuesday. Weak weather disturbances from central Canada will
cross the area Wednesday and again late Thursday night into
Friday. Cold high pressure will build down from Canada over the
weekend.
&&
.NEAR TERM /THROUGH MONDAY/...
721PM Update... Majority of snow showers have left the region,
however, can't rule out some lingering snow showers and flurries
in the far north. The only updates needed at this time were to
the temperatures and dew points to include the latest obs.
Previous Discussion...
Deep low pressure over the Gulf of St. Lawrence will continue to
slowly move northeast and away tonight as gusty westerly winds
continue across our area south of the low. Snow showers, mainly
across the north, will gradually diminish to flurries this
evening as this low moves away and moisture decreases. Low
pressure will continue to track away to the northeast on Monday.
However, a weak surface trough hanging back across the area and
some wrap around moisture will keep the sky mostly cloudy with
some snow showers still possible, mostly across the north and
west. The leading edge of colder air will be pushing across the
region Monday with temperatures falling into the teens north and
20s Downeast late in the day.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Skies will gradually clr from WSW to ENE across the FA Mon ngt
as colder, more arctic like air begins to filter in with brisk
NW winds with ovrngt lows still a little abv avg, even though
wind chills will be sig lower. Tue and Tue eve will be fair and
brisk with NW winds diminishing Tue eve. Hi temps Tue will be
the first day this month to be sig below avg across the FA
followed by at to slgtly below avg ovrngt lows as colder arctic
air gains more dominance ovr the Rgn. Clds will be on the
increase late Tue ngt as s/wv energy from Cntrl Can begins to
apch.
Given the ESE trajectory of this s/wv, most sn shwr activity
will focus across Wrn and Downeast ptns of the FA with sct
flurries elsewhere Wed as a weak sfc low ovr Srn QB re-forms
ovr the Nrn Gulf of ME and Srn NS prov. For now we indicate max
PoPs in the chc range ovr Wrn/Downeast areas alg with very lgt
QPF and snfl amts. Hi temps will be a little colder Wed compared
to Tue.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Any remaining sn shwrs and flurries should exit E of the FA by
erly Wed eve with some radiational cooling/weak sfc base invsn
potential for late Wed ngt/erly Thu morn as weak sfc hi pres
apchs from the W. Another s/wv from Cntrl Can will then bring
increasing cldnss to the Rgn midday thru Thu eve with another
chc of sn shwrs or lgt sn to again msly Wrn and Downeast areas
late Thu ngt into Fri as sfc low pres ovr Srn QB prov transfers
its energy to a secondary low ovr the Nrn Gulf of ME near Srn NS
prov. Some long range models hint at a hang back inverted sfc
trof xtndg NW from the sfc low toward the mid ME of Downeast
coast and a potential lclzd Norlun sn event. Given how far this
event is in the xtnded, we capped max PoPs in the Hi chc range
for wrn/Downeast areas, and kept mention as sn shwrs for now,
but if trends cont and if long range models focus the inverted
sfc trof ovr Downeast areas, we will have to mention lclzd
higher stratiform PoPs ovr Downeast ME and adjacent coastal
waters. After chilly hi temps Thu, low temps may be capped early
by increasing cldnss Thu ngt followed by milder high temps Fri
with the onset of weak llvl warm advcn.
With the exit of the s/wv and sfc low E of our FA Fri ngt, any
remaining sn/sn shwrs should exit the FA by Sat morn leaving
mcldy skies and sct flurries N and partial clrg Cntrl and
Downeast areas for Sat and Sun with the return to below avg
temps as mdtly cold arctic air re-surges into the FA from the
W on brisk NW winds.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
NEAR TERM:
Tonight: IFR to MVFR north and VFR Downeast. Gusty W winds.
Monday: VFR to occasionally MVFR north. VFR Downeast. W winds.
SHORT TO LONG TERM: Mon Eve...MVFR St/Sc Clgs Nrn TAF sites VFR
conditions Downeast. Mdt NW winds.
Late Mon Ngt - Tue Eve...all sites VFR with Lgt to Mdt NW winds.
Late Tue Ngt - Wed Ngt...all sites MVFR clgs and attms vsbys in
St/Sc and flurries/sn shwrs. Lgt to Mdt winds.
Thu...all sites VFR with Lgt NW winds.
Thu Ngt - Fri...all sites MVFR clgs and attms vsbys in St/Sc
and flurries/sn shwrs. Lgt to Mdt winds.
&&
.MARINE...
NEAR TERM: A gale warning will continue across all the waters
tonight and over the offshore waters through Monday morning for
gusty west winds. The winds will diminish to SCA Monday
afternoon.
SHORT TO LONG TERM: Strong SCA winds/seas pds will likely occur
Mon ngt as a wind down pd from the prev gale wrng and again Wed
ngt and the Weekend, all pds of mdt to strong llvl cold advcn
NW winds behind sfc low pres systems ovr the Nrn/Ern Maritimes
and sfc high pres systems ovr Cntrl Can and N Cntrl U.S. Outside
of these pds, winds and seas will be marginal SCA or less.
Went with blended wv model guidance for fcst wv hts for these
fcst pds, with two spectral wv groups typical of this synoptic
set-up after Mon ngt; the first a SSE propagating 3-5 sec short
fetch and the second a N propagating 9-10 sec open Atlc
background swell with ovrall wv energy nearly evenly split
across both groups. Wvs Mon ngt will still be dominated by NE
stm wvs with pds of arnd 10 sec.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 5 AM EST Monday for ANZ052.
Gale Warning until 11 AM EST Monday for ANZ050-051.
&&
Near Term...Bloomer/LaFlash
Short Term...VJN
Long Term...VJN
Aviation...Bloomer/LaFlash/VJN
Marine...Bloomer/LaFlash/VJNHazardous weather outlook, Jan 17, 3:07 PM EST, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 307 PM EST Sun Jan 17 2021 MEZ001>006-010-011-015>017-029>032-182015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 307 PM EST Sun Jan 17 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-182015- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 307 PM EST Sun Jan 17 2021 ...GALE WARNING IN EFFECT UNTIL 5 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-182015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 307 PM EST Sun Jan 17 2021 ...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Local storm report, Jan 17, 7:01 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
701 PM EST SUN JAN 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM SNOW 1 WSW MADAWASKA 47.35N 68.35W
01/17/2021 M5.0 INCH AROOSTOOK ME TRAINED SPOTTER
&&Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.